Hail, Anne Arundel
- When
- August 18, 3:50 PM EST
- Where
- Anne Arundel County, 0.94 mi SSW of Pioneer City
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 39.118, -76.729
Quarter sized hail was reported in Fort Meade.
A southerly flow around high pressure off the east coast produced hot and humid conditions. The hot and humid conditions combined with colder air aloft associated with an upper-level trough to produce moderate amounts of instability.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A southerly flow around high pressure off the east coast produced hot and humid conditions. The hot and humid conditions combined with colder air aloft associated with an upper-level trough to produce moderate amounts of instability. Some thunderstorms that developed produced damaging wind gusts and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 18, 2:30 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT THU AUG 18 2011
.SYNOPSIS...
AN UPPER-LEVEL TROUGH WILL REMAIN IN PLACE THROUGH SATURDAY WHILE
DISTURBANCES ROTATE AROUND THIS SYSTEM...BRINGING UNSETTLED
CONDITIONS. A COLD FRONT WILL CROSS THE REGION SUNDAY AND MONDAY
BEFORE HIGH PRESSURE RETURNS ON TUESDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
A LINE OF ISOLATED CONVECTION DEVELOPED IN THE LEE OF THE BLUE
RIDGE JUST AFTER 1PM AND IS DRIFTING SLOWLY EWD. NEAR-TERM
GUIDANCE SUGGESTS THESE CELLS WILL STAY FAIRLY ISOLATED. THIS
CREATES THE POTENTIAL FOR A COUPLE OF THESE STORMS TO BECOME
RELATIVELY STRONG/SEVERE. STORMS MAY BECOME CLUSTERED ALONG
OUTFLOW BOUNDARIES AS THE AFTN/EVE WEARS ON. AFTER THIS INITIAL
BAND OF CONVECTION...THEY MAY BE ONLY A HANDFUL OF SHOWERS/TSTMS
DEVELOPING ACROSS THE AREA.
CLEARING SKIES SINCE LATE MRNG HAVE ALLOWED INSTABILITY TO INCREASE
QUICKLY...ESPECIALLY IN THE LOWER LEVELS. THE INCOMING UPPER VORT
MAX HAS NOT ONLY ADDED A LIFTING MECHANISM...BUT THE MID-LEVEL CAP
HAS BEGUN TO ERODE. THIS WILL ALLOW UPDRAFTS A BETTER ENVIRONMENT
FOR DEVELOPMENT. SHEAR THROUGHOUT THE COLUMN IS FAIRLY WEAK...BUT
THERE IS ENOUGH STEERING FLOW TO PUSH THESE STORMS ALONG AND MAKE
THEM LAST A BIT LONGER THAN THE TYPICAL PULSE CONVECTION.
DEWPOINTS WEST OF THE BLUE RIDGE HAVE DROPPED A FEW DEGREES
OVERALL...BUT MOISTURE REMAIN HIGHER ALONG THE PIEDMONT AND
ESPECIALLY ACROSS THE SERN QUADRANT OF THE CWA.
HIGH PRESSURE WILL CONTINUE TO MOVE OFF THE ATLC COAST TONIGHT...
ALLOWING FOR A PATTERN CHANGE ACROSS THE REGION THAT WILL LIKELY
LAST INTO EARLY NEXT WEEK. SEVERAL BACK-TO-BACK UPPER-LEVEL
SHORTWAVES WILL SLIDE ACROSS THE AREA...THE CURRENT ACTIVITY BEING
THE FIRST.
AFTER SUNSET...INSTABILITY WILL DECREASE...THOUGH A FEW SHOWERS
WILL LINGER OVER THE I-95 CORRIDOR AND EVENTUALLY DISSIPATE. A FEW
OVERNIGHT SHOWERS AND ISOLATED TSTMS NOT OUT OF THE QUESTION
OVERNIGHT AND EARLY FRI OVER THE ERN HALF OF THE CWA. LEFTOVER
OUTFLOW BOUNDARIES COMBINED WITH STILL RELATIVELY HIGH LOW-LEVEL
MOISTURE CONTENT WOULD ALLOW FOR THIS SET-UP.
OVERNIGHT LOWS WILL BE AT LEAST A COUPLE OF DEGREES COOLER THAN LAST
NIGHT ACROSS THE BOARD...BUT EVEN COOLER ACROSS THE WRN HALF OF THE
CWA WITH THE LOWER DEWPOINTS IN PLACE. THE PIEDMONT COASTAL AREAS
WILL RETAIN MORE CLOUD COVER AND HIGHER LOW-LEVEL MOISTURE...AND
THEREFORE SLIGHTLY WARMER OVERNIGHT CONDITIONS.
A FAIRLY SIMILAR SCENARIO TOMORROW...THOUGH LIKELY MORE CLOUDS TO
START OFF THE DAY. ENOUGH BREAKS WILL DEVELOP AFTER SUNRISE TO
CREATE MORE INSTABILITY AND ANOTHER ROUND OF SHOWER/TSTMS ONCE A
MORE POTENT UPPER-LEVEL SHORTWAVE SLIDES OVER THE REGION DURING
THE AFTN/EVE HRS. HIGHS AGAIN WILL APPROACH 90 AND DEWPOINTS WILL
ALSO BE SIMILAR TO TODAY AS WELL...SO CONTINUED WARM AND HUMID
CONDITIONS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
LOW-AMPLITUDE SHRTWV RDGG XPCD ON SAT AS SHRTWV TROF FROM FRI AFTN
EXITS LATE FRI NGT. ALTHOUGH CLD CVR MAY BE BKN...PCPN NOT XPCD
ATTM AS SFC PATTERN ORGANIZES AHEAD OF A STRONGER SHRTWV TROF FROM
THE OHVLY.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
STRONG SHRTWV TROF WILL APRCH LATE SAT NGT AND SUN MRNG. INCRG SLY
FLOW WILL ADVCT MSTR NWD AHEAD OF THIS SYSTEM. WITH SHARPENING SFC
TROF...CNVGNC MAY BE SUFFICIENT FOR WDSPRD SHWRS AND TSTMS. LACK
OF SGFNT INSTBY OWING TO CLD CVR SHUD PRECLUDE ANY SVR WX THREAT.
HOWEVER...HEAVY RN WILL BE A PSBLTY OWING TO HIGH MSTR CONTENT OF
ATMOSPHERE.
THIS WAVE WILL DRIVE A CDFNT SEWD THRU FCST AREA. MSTR WILL BE
SCOURED OUT...LEAVING HIPRES TO DOMINATE FOR MUCH OF THE WK. POPS
WERE DECRD.
MID-WK SYSTEM TIMING STILL UNCERTAIN OWING TO DIFFERENCES BTWN GFS
AND ECMWF. ATTM A SLOWER SOLUTION HAS BEEN FAVORED...LEAVING FCST
AREA DRY FOR RMNDR OF THE WK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE MAIN THREAT OVER THE NEXT SEVERAL HRS WILL BE ISOLATED
SHOWERS/TSTMS DEVELOPING IN THE LEE OF THE NRN VA BLUE RIDGE.
THOUGH THIS ACTIVITY IS MOVING SLOWLY EWD...A FEW OF THESE CELLS
MAY BEGIN TO AFFECT AREA TERMINALS AND NEARBY ROUTES. A FEW
OUTFLOW BOUNDARIES FROM TSTM ACTIVITY MAY ALSO CREATE GUSTY WINDS.
THIS ACTIVITY IS EXPECTED TO SUBSIDE CLOSER TO SUNSET...THOUGH A
FEW SHOWERS AND AN ISOLATED STORM COULD DEVELOP OVERNIGHT OVER THE
I-95 CORRIDOR/CHESAPEAKE BAY REGION.
SFC WINDS WILL BE LIGHTER ON FRI...THOUGH ANOTHER NOCTURNAL 30KT JET
MAY AGAIN DEVELOP OVER THE DC/BALT AREA FOR THE PREDAWN HRS. SKIES
WILL BRIEFLY CLEAR OUT DURING THE LATE MRNG HRS /LIKE TODAY/ AND
THEN FILL IN AGAIN TOWARD THE AFTN HRS WITH BATCHES OF CUMULUS AND
SOME MID-LEVEL CLOUDS. SCATTERED SHOWERS AND TSTMS WILL BECOME
MORE PROBABLE TOWARD THE LATE AFTN AND INTO THE EVE HRS.
CONDS XPCD TO DETERIORATE ON SUN AHEAD OF STRONG UPR SYSTEM AS DP
MSTR IS ADVCTD NWD. SHWRS AND TSTMS PSBL DURG THIS TIME. CDFNT
WILL CROSS THE REGION SUN NGT AND MON...SCOURING OUT MSTR AND
LEAVING HIPRES IN ITS WAKE.
&&
.MARINE...
SLY WINDS SLOWLY CHANNELING UP THE BAY...WITH SOME LOW-END SCA GUSTS
APPEARING IN THE OBS. THESE WILL BECOME MORE PREVALENT THRU THE
REST OF THE AFTN/EVE AND THEN DISSIPATE AFTER SUNSET. SCA FOR THE
MAIN CHANNEL OF THE BAY TIL 8PM...THEN THE LOWER HALF OF THE BAY
FOR A FEW HRS AFTER THAT.
WINDS WILL THEN DROP BELOW 10KTS ACROSS MUCH OF THE WATERS INTO
FRIDAY. A FEW AREAS ALONG THE LOWER BAY AND UP THE MAIN CHANNEL MAY
REACH THE 10-15KT RANGE BY MID AFTN...BUT SCA NOT EXPECTED AT THIS
POINT. SCATTERED SHOWERS/TSTMS ALSO POSSIBLE THRU THE AFTN/EVE
TOMORROW.
SLY CHANNELING PSBL SUN AHEAD OF SFC TROF. CDFNT WILL CROSS SUN
NGT AND MON AND MAY BE ACCOMPANIED BY SHWRS AND TSTMS. OTHERWISE...
NO MARINE HAZARDS ANTICIPATED ATTM.
&&
.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE DROPPED A BIT OVER THE PAST SEVERAL
HRS...ESPECIALLY ON THE TIDAL POTOMAC/DC AREA. HOWEVER...THE MID
AND LOWER BAY REMAIN AROUND A HALF-FOOT ABOVE NORMAL...PARTLY DUE
TO A STEADY SLY FLOW REINFORCING THESE LEVELS. THIS SLY FLOW WILL
CONTINUE THRU THE REST OF THE DAY AND GRADUALLY SUBSIDE INTO THE
OVERNIGHT HRS. THERE MAY NOT BE A STRONG ENOUGH FLOW HOWEVER TO
BRING AREAS ALONG THE WRN SHORE OF THE BAY TO MINOR COASTAL
FLOODING...THOUGH THIS WILL BE MONITORED THROUGHOUT THE EVE HRS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ530>532-538>540.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-534-
537-541>543.
&&
GMS/KRAMARHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 PM EDT THU AUG 18 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 191000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 335 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT AND FOR THE MARYLAND CHESAPEAKE BAY FROM NORTH BEACH TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 PM FOR THE MARYLAND CHESAPEAKE BAY NORTH OF NORTH BEACH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE LIKELY FRIDAY AFTERNOON AND EVENING. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-191000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 335 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KRAMAR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
155 PM EDT THU AUG 18 2011
MDZ005-181830-
CARROLL MD-
155 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM TO AFFECT CARROLL COUNTY...
AT 155 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KEYMAR...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE TANEYTOWN AND WESTMINSTER.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3968 7695 3955 7696 3959 7723 3959 7725
3968 7723
TIME...MOT...LOC 1755Z 274DEG 6KT 3962 7722
BPPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 200 PM EDT THU AUG 18 2011 VAZ501-181830- NORTHERN FAUQUIER VA- 200 PM EDT THU AUG 18 2011 ...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER COUNTY... AT 200 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF ORLEAN...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE MEADOWVILLE...BETHEL AND AIRLIE. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3884 7778 3873 7777 3874 7799 3881 7801 TIME...MOT...LOC 1800Z 265DEG 12KT 3878 7793 BPP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
205 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 1 NE CRESTHILL 38.78N 78.00W
08/18/2011 E0.75 INCH FAUQUIER VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1101441
MEADOWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
225 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL 2 NNE KEYMAR 39.62N 77.23W
08/18/2011 E0.75 INCH CARROLL MD PUBLIC
&&
EVENT NUMBER LWX1101442
KRAMARSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 351 PM EDT THU AUG 18 2011 MDZ014-182015- ANNE ARUNDEL MD- 351 PM EDT THU AUG 18 2011 ...STRONG THUNDERSTORM TO AFFECT ANNE ARUNDEL COUNTY... AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT MEADE...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE SEVERN...BALTIMORE-WASHINGTON INTERNATIONAL AIRPORT AND SOUTH GATE. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3909 7660 3905 7679 3910 7683 3921 7669 TIME...MOT...LOC 1949Z 247DEG 17KT 3909 7675 BPP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 PM EDT THU AUG 18 2011
MDZ010-011-014-182100-
HOWARD MD-ANNE ARUNDEL MD-SOUTHERN BALTIMORE MD-
418 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM TO AFFECT HOWARD...ANNE ARUNDEL AND SOUTHERN
BALTIMORE COUNTIES...
AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTH GATE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE FERNDALE...BROOKLYN PARK...PUMPHREY...
LOCUST POINT...TURNERS STATION...JOSEPHINE LEE...HIGHLANDTOWN...
DUNDALK...EASTPOINT AND ARMISTEAD GARDENS.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3920 7645 3921 7646 3920 7649 3925 7655
3926 7660 3922 7656 3922 7652 3920 7653
3917 7649 3917 7646 3903 7658 3913 7677
3938 7670 3931 7635
TIME...MOT...LOC 2018Z 209DEG 16KT 3915 7663
BPPThe Sterling radar (KLWX), 67 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
26 hail, 11 thunderstorm wind, 1 lightning. Local standard time, as filed.
Quarter sized hail was reported in Fort Meade.
Wind gusts were estimated to be around 60 mph.
A tree about one to one and one half feet in diameter was blown down from thunderstorm winds.
Hail up to quarters in size was reported near Mount Airy.
A tree was blocking the roadway near Patterson Mill Road and Route 924.
Hail up to the size of golf balls was reported.
A tree was down along MD-543 and Calvary Road.
A tree was blown onto a garage crushing the roof. A car was also damaged in the garage. Multiple 150 year old trees were blown down.
Quarter sized hail was reported.
A tree was down along High Point Road.
Large hail 2.25 inches in diameter was reported.
A person was injured by lightning while using an ATM machine.
Golf ball sized hail was reported at the Steppingstone Museum.
Hail up to quarters in size was reported.
Quarter sized hail was reported near Boring.
A tree that was one to one and one half feet in diameter was blown down.
Quarter sized hail was reported at Wheaton.
Half dollar sized hail was reported in Wheaton.
Quarter sized hail was reported at the intersection of Connecticut Avenue and Viers Mill Road.
Hail up to the size of ping pong balls was reported near Wheaton.
Quarter sized hail was reported near Glenmont.
Golf ball sized hail was reported in Calverton.
Golf ball sized hail was reported.
Quarter sized hail was reported.
Quarter sized hail was reported.
Hail up to the size of ping pong balls was reported in Laurel.
Quarter sized hail was reported near Laurel.
Quarter sized hail was reported near Green Haven.
Quarter sized hail was reported at Fort Meade.
Quarter sized hail was reported near Severn.
Quarter sized hail was reported at Glen Burnie.
Quarter sized hail was reported.
Trees and large limbs were down in Clear Spring.
Multiple reports of trees were down across the eastern parts of Washington County.
Quarter sized hail was reported near Funkstown.
Several Sycamore trees were snapped off due to thunderstorm winds.
Quarter sized hail was reported near Keedysville.
Large limbs were down due to thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342402, 342407, 342448, 342410, 342449, 342412, 342414, 342408, 342413, 342419, 367369, 342455, 342420, 342416, 342411, 342409, 342421, 342450, 342415, 342451, 342418, 342417, 342422, 342423, 342452, 342453, 342403, 342454, 342406, 342405, 342404, 342456, 342488, 342459, 342464, 342461, 342463, 342489.